The Annals of Applied Probability

Uniform control of local times of spectrally positive stable processes

Noah Forman, Soumik Pal, Douglas Rizzolo, and Matthias Winkel

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We establish two results about local times of spectrally positive stable processes. The first is a general approximation result, uniform in space and on compact time intervals, in a model where each jump of the stable process may be marked by a random path. The second gives moment control on the Hölder constant of the local times, uniformly across a compact spatial interval and in certain random time intervals. For the latter, we introduce the notion of a Lévy process restricted to a compact interval, which is a variation of Lambert’s Lévy process confined in a finite interval and of Pistorius’ doubly reflected process. We use the results of this paper to exhibit a class of path-continuous branching processes of Crump–Mode–Jagers-type with continuum genealogical structure. A further motivation for this study lies in the construction of diffusion processes in spaces of interval partitions and $\mathbb{R}$-trees, which we explore in forthcoming articles. In that context, local times correspond to branch lengths.

Article information

Source
Ann. Appl. Probab., Volume 28, Number 4 (2018), 2592-2634.

Dates
Received: October 2016
Revised: August 2017
First available in Project Euclid: 9 August 2018

Permanent link to this document
https://projecteuclid.org/euclid.aoap/1533780281

Digital Object Identifier
doi:10.1214/17-AAP1370

Mathematical Reviews number (MathSciNet)
MR3843837

Zentralblatt MATH identifier
06974759

Subjects
Primary: 60G51: Processes with independent increments; Lévy processes 60G52: Stable processes 60J55: Local time and additive functionals 60J80: Branching processes (Galton-Watson, birth-and-death, etc.)

Keywords
Stable process squared Bessel processes CMJ process local time approximation excursion theory restricted Lévy process Hölder continuity

Citation

Forman, Noah; Pal, Soumik; Rizzolo, Douglas; Winkel, Matthias. Uniform control of local times of spectrally positive stable processes. Ann. Appl. Probab. 28 (2018), no. 4, 2592--2634. doi:10.1214/17-AAP1370. https://projecteuclid.org/euclid.aoap/1533780281


Export citation

References

  • [1] Barlow, M. T. (1988). Necessary and sufficient conditions for the continuity of local time of Lévy processes. Ann. Probab. 16 1389–1427.
  • [2] Barlow, M. T., Perkins, E. A. and Taylor, S. J. (1986). The behaviour and construction of local times for Lévy processes. In Seminar on Stochastic Processes, 1984 (Evanston, Ill., 1984). Progr. Probab. Statist. 9 23–54. Birkhäuser, Boston, MA.
  • [3] Barlow, M. T., Perkins, E. A. and Taylor, S. J. (1986). Two uniform intrinsic constructions for the local time of a class of Lévy processes. Illinois J. Math. 30 19–65.
  • [4] Bertoin, J. (1996). Lévy Processes. Cambridge Tracts in Mathematics 121. Cambridge Univ. Press, Cambridge.
  • [5] Bertoin, J. (1996). On the first exit time of a completely asymmetric stable process from a finite interval. Bull. Lond. Math. Soc. 28 514–520.
  • [6] Bertoin, J. (1997). Exponential decay and ergodicity of completely asymmetric Lévy processes in a finite interval. Ann. Appl. Probab. 7 156–169.
  • [7] Bihari, I. (1956). A generalization of a lemma of Bellman and its application to uniqueness problems of differential equations. Acta Math. Hungar. 7 81–94.
  • [8] Blumenthal, R. M. and Getoor, R. K. (1968). Markov Processes and Potential Theory. Pure and Applied Mathematics 29 Academic Press, New York.
  • [9] Boylan, E. S. (1964). Local times for a class of Markoff processes. Illinois J. Math. 8 19–39.
  • [10] Caballero, M. E. and Chaumont, L. (2006). Conditioned stable Lévy processes and the Lamperti representation. J. Appl. Probab. 43 967–983.
  • [11] Chacon, R. V., Le Jan, Y., Perkins, E. and Taylor, S. J. (1981). Generalised arc length for Brownian motion and Lévy processes. Z. Wahrsch. Verw. Gebiete 57 197–211.
  • [12] Csörgő, M. and Révész, P. (1986). Mesure du voisinage and occupation density. Probab. Theory Related Fields 73 211–226.
  • [13] Delaporte, C. (2013). Lévy processes with marked jumps II: Application to a population model with mutations at birth. Preprint. Available at arXiv:1305.6491 [math.PR].
  • [14] Delaporte, C. (2015). Lévy processes with marked jumps I: Limit theorems. J. Theoret. Probab. 28 1468–1499.
  • [15] Dembo, A. and Zeitouni, O. (2010). Large Deviations Techniques and Applications. Stochastic Modelling and Applied Probability 38. Springer, Berlin. Corrected reprint of the second (1998) edition.
  • [16] Doney, R. A. (2007). Fluctuation Theory for Lévy Processes. Lecture Notes in Math. 1897. Springer, Berlin.
  • [17] Ethier, S. N. and Kurtz, T. G. (1981). The infinitely-many-neutral-alleles diffusion model. Adv. in Appl. Probab. 13 429–452.
  • [18] Ethier, S. N. and Kurtz, T. G. (1986). Markov Processes. Characterization and Convergence. Wiley, New York.
  • [19] Forman, N., Pal, S., Rizzolo, D. and Winkel, M. (2017). Diffusions on a space of interval partitions with Poisson-Dirichlet stationary distributions. Available at arXiv:1609.06706v2 [math.PR].
  • [20] Getoor, R. K. and Sharpe, M. J. (1981). Two results on dual excursions. In Seminar on Stochastic Processes, 1981 (Evanston, Ill., 1981). Progr. Prob. Statist. 1 31–52. Birkhäuser, Boston, MA.
  • [21] Gnedin, A., Pitman, J. and Yor, M. (2006). Asymptotic laws for compositions derived from transformed subordinators. Ann. Probab. 34 468–492.
  • [22] Göing-Jaeschke, A. and Yor, M. (2003). A survey and some generalisations of Bessel processes. Bernoulli 9 313–349.
  • [23] Hutzenthaler, M., Jentzen, A. and Noll, M. (2014). Strong convergence rates and temporal regularity for Cox–Ingersoll–Ross processes and Bessel processes with accessible boundaries. ArXiv preprint. Available at arXiv:1403.6385.
  • [24] Jagers, P. (1974). Convergence of general branching processes and functionals thereof. J. Appl. Probab. 471–478.
  • [25] Jagers, P. (1975). Branching Processes with Biological Applications. Wiley, New York.
  • [26] Kallenberg, O. (2002). Foundations of Modern Probability, 2nd ed. Springer, New York.
  • [27] Khoshnevisan, D. (1994). Exact rates of convergence to Brownian local time. Ann. Probab. 22 1295–1330.
  • [28] Kyprianou, A. E. (2006). Introductory Lectures on Fluctuations of Lévy Processes with Applications. Springer, Berlin.
  • [29] Kyprianou, A. E., Pardo, J. C. and Watson, A. R. (2014). Hitting distributions of $\alpha$-stable processes via path censoring and self-similarity. Ann. Probab. 42 398–430.
  • [30] Lambert, A. (2000). Completely asymmetric Lévy processes confined in a finite interval. Ann. Inst. Henri Poincaré Probab. Stat. 36 251–274.
  • [31] Lambert, A. (2010). The contour of splitting trees is a Lévy process. Ann. Probab. 38 348–395.
  • [32] Lambert, A. and Simatos, F. (2013). Asymptotic behavior of local times of compound Poisson processes with drift in the infinite variance case. J. Theoret. Probab. 28 41–91.
  • [33] Lambert, A. and Uribe Bravo, G. (2016). Totally ordered measured trees and splitting trees with infinite variation. ArXiv preprint. Available at arXiv:1607.02114.
  • [34] Pardo, J. C., Pérez, J. L. and Rivero, V. M. (2015). The excursion measure away from zero for spectrally negative Lévy processes. ArXiv preprint. Available at arXiv:1507.05225.
  • [35] Perkins, E. (1981). A global intrinsic characterization of Brownian local time. Ann. Probab. 9 800–817.
  • [36] Perman, M. (1996). An excursion approach to Ray–Knight theorems for perturbed Brownian motion. Stochastic Process. Appl. 63 67–74.
  • [37] Petrov, L. A. (2009). A two-parameter family of infinite-dimensional diffusions on the Kingman simplex. Funktsional. Anal. i Prilozhen. 43 45–66.
  • [38] Pistorius, M. R. (2003). On doubly reflected completely asymmetric Lévy processes. Stochastic Process. Appl. 107 131–143.
  • [39] Pistorius, M. R. (2004). On exit and ergodicity of the spectrally one-sided Lévy process reflected at its infimum. J. Theoret. Probab. 17 183–220.
  • [40] Pitman, J. (2006). Combinatorial Stochastic Processes. Lecture Notes in Math. 1875. Springer, Berlin.
  • [41] Pitman, J. and Yor, M. (1982). A decomposition of Bessel bridges. Z. Wahrsch. Verw. Gebiete 59 425–457.
  • [42] Pitman, J. and Yor, M. (1997). The two-parameter Poisson–Dirichlet distribution derived from a stable subordinator. Ann. Probab. 25 855–900.
  • [43] Revuz, D. and Yor, M. (1999). Continuous Martingales and Brownian Motion, 3rd ed. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences] 293. Springer, Berlin.
  • [44] Rogers, L. C. G. and Williams, D. (2000). Diffusions, Markov Processes, and Martingales. Vol. 2. Itô Calculus, Cambridge Univ. Press, Cambridge.
  • [45] Ruggiero, M., Walker, S. G. and Favaro, S. (2013). Alpha-diversity processes and normalized inverse-Gaussian diffusions. Ann. Appl. Probab. 23 386–425.
  • [46] Simon, T. (2011). Hitting densities for spectrally positive stable processes. Stochastics 83 203–214.